Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 85, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 2, 2017, 4:13 PM EST. It took effect at Dec 3, 2017, 11:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 4:13 PM EST (21:13 UTC)
- In effect from
- Dec 3, 2017, 11:00 PM EST
- Expired
- Dec 4, 2017, 4:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
154 WHUS73 KIWX 022113 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EST SAT DEC 2 2017 LMZ043-046-030515- /O.NEW.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.NEW.KIWX.GL.A.0012.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 4 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 4 PM EST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...INCREASING TO SOUTH 15 TO 20 KNOTS SUNDAY EVENING WITH GUSTS TO 30 KNOTS. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS MONDAY NIGHT WITH 35 KNOT GALE GUSTS. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 6 TO 9 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
8 follow-up statements
209 WHUS73 KIWX 030247 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 947 PM EST SAT DEC 2 2017 LMZ043-046-031100- /O.CON.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.CON.KIWX.GL.A.0012.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 947 PM EST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO 4 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS...SOUTH INCREASING TO 15 TO 20 KNOTS SUNDAY EVENING WITH GUSTS TO 30 KNOTS. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS MONDAY NIGHT WITH 35 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 6 TO 9 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
560 WHUS73 KIWX 030903 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 AM EST SUN DEC 3 2017 LMZ043-046-031715- /O.CON.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.CON.KIWX.GL.A.0012.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 AM EST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS...WINDS BECOMING SOUTH AFTER MIDNIGHT TONIGHT AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS MONDAY NIGHT WITH 35 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 6 TO 9 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
888 WHUS73 KIWX 031754 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1254 PM EST SUN DEC 3 2017 LMZ043-046-032200- /O.CON.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.CON.KIWX.GL.A.0012.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1254 PM EST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS...WINDS BECOMING SOUTH AFTER MIDNIGHT AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 40 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS MONDAY NIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 6 TO 9 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
200 WHUS73 KIWX 032026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EST SUN DEC 3 2017 LMZ043-046-040500- /O.CON.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.UPG.KIWX.GL.A.0012.171204T2100Z-171206T1200Z/ /O.NEW.KIWX.GL.W.0019.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS AFTER MIDNIGHT. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS AFTER MIDNIGHT MONDAY NIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 6 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
692 WHUS73 KIWX 040357 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EST SUN DEC 3 2017 LMZ043-046-041200- /O.CON.KIWX.SC.Y.0085.171204T0400Z-171204T2100Z/ /O.CON.KIWX.GL.W.0019.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 7 AM EST WEDNESDAY... * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES MONDAY AFTERNOON...VEERING WEST TO 30 KNOTS AFTER MIDNIGHT MONDAY NIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET MONDAY...THEN TO 4 TO 8 FEET MONDAY NIGHT...AND TO 5 TO 10 FEET OCCASIONALLY TO 13 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
734 WHUS73 KIWX 040903 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 AM EST MON DEC 4 2017 LMZ043-046-041715- /O.CON.KIWX.SC.Y.0085.000000T0000Z-171204T2100Z/ /O.CON.KIWX.GL.W.0019.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 AM EST MON DEC 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON...VEERING WEST TO 30 KNOTS AFTER MIDNIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 5 FEET TODAY...THEN TO 4 TO 8 FEET TO TONIGHT...AND TO 5 TO 10 FEET OCCASIONALLY TO 13 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
187 WHUS73 KIWX 041532 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EST MON DEC 4 2017 LMZ043-046-042300- /O.CON.KIWX.SC.Y.0085.000000T0000Z-171204T2100Z/ /O.CON.KIWX.GL.W.0019.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 AM EST MON DEC 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...SOUTH 20 TO 30 KNOTS MONDAY WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON...VEERING WEST TO 30 KNOTS AFTER MIDNIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY. * WAVES...BUILDING TO 3 TO 6 FEET TODAY...THEN TO 4 TO 8 FEET TO TONIGHT...AND TO 6 TO 10 FEET OCCASIONALLY TO 15 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
740 WHUS73 KIWX 042050 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EST MON DEC 4 2017 LMZ043-046-050500- /O.EXP.KIWX.SC.Y.0085.000000T0000Z-171204T2100Z/ /O.CON.KIWX.GL.W.0019.171204T2100Z-171206T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON...AND GUSTS TO 40 KNOT GALES THIS EVENING...VEERING WEST TO 30 KNOTS AFTER MIDNIGHT WITH 40 KNOT GALE GUSTS CONTINUING INTO TUESDAY NIGHT. * WAVES...4 TO 7 FEET BUILDING TO 5 TO 10 FEET TONIGHT WITH OCCASIONAL 13 FOOT WAVES...AND TO 6 TO 10 FEET OCCASIONALLY TO 15 FEET TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:33 PM EST, 40 minutes earlier.
Area forecast discussion, Dec 2, 3:33 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
333 PM EST Sat Dec 2 2017
.SYNOPSIS...
Issued at 324 PM EST Sat Dec 2 2017
High pressure overhead will keep weather quiet tonight into Sunday.
Lows will be in the 30s. It will be unseasonably warm Sunday into
Monday, with high temperatures rising into the mid-upper 50s and low
60s. A strong low pressure system will bring gusty winds and chances
for rain showers Monday into Tuesday. Temperatures will fall behind
a cold front Tuesday, with morning highs in the 40s and 50s dropping
to the 30s and low 40s by mid afternoon. Lake effect snow showers
are possible, mainly north of I 80-90 in west-wind favored regions
Wednesday into Thursday. It will be much colder, with highs in the
20s and 30s, and overnight lows in the teens and 20s.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 324 PM EST Sat Dec 2 2017
Sfc high pressure will linger in place through tonight and Sunday,
with a gradually amplifying ridge aloft. This will keep weather dry
and unseasonably warm, with high temperatures Sunday climbing into
the 50s. Monday will also be warm, but windy with precipitation
chances (more on that in long term). Highs could reach up to the
low 60s in our far southwest on Monday. Normally, high
temperatures for the first half of December would be the low 40s
and upper 30s. Records at both SBN/FWA for high temperatures are
as follows:
Sun Dec 3: KSBN 67 1998/KFWA 69 1982
Mon Dec 4: KSBN 64 2012/KFWA 64 1998
While we aren't forecast to break records Sunday and Monday in terms
of temps, those of you who enjoy warmer temps and sun should get
out while you can and enjoy it. Winter will return for the long term.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 324 PM EST Sat Dec 2 2017
There are three main concerns for the long term: rain and wind
Monday into Tuesday night, cold and lake effect snow Wednesday into
Thursday, and a possible clipper system Friday into Saturday.
First, the rain and wind associated with a strong low pressure
system Monday night into Wednesday. Models have been slowly trending
further northwest with this system, and suggest more of a negative
tilt to the 500mb trough thus a stronger low. The GFS at 6z was the
strongest and furthest northwest with the low than the rest of the
guidance, developing the surface system over the Central Plains and
lifting it northeast into the upper MS valley. The 12Z GFS was a
little slower, which is more in the middle range of the slower ECMWF
(by about 6 hours) and much too progressive UKMET. This puts the
system over Western Lake Superior by Monday night, and then as the
upper level jet rounds the base of the trough we'll see the low
deepen in response to the left exit region dynamics, swinging into
James Bay by Tuesday night.
With the strengthening system, southerly winds will begin gusting
towards 30 mph Monday, veering to the west Monday night into Tuesday
morning behind the cold front. Issued a gale watch for Lake Michigan
that extends into Wednesday AM per collaboration with neighboring
offices, as gusts will be well up to around 40 mph for the
nearshore waters. Even on land, we'll be gusting to near 35-40 mph
through the overnight hours and up to 30-35 mph early Tuesday
afternoon within the cold air advection behind the front. At this
point, don't think we'll hit wind advisory criteria (gusts to 45
mph) but it's something we'll have to watch closely in the coming
forecasts.
As far as precipitation concerns go, we'll see some mainly in our
western CWA Monday morning with the strengthening LLJ and subsequent
warm air/moisture advection (largely focused to our northwest, where
there is better synoptic support). Monday afternoon is still a
bit uncertain, but it appears the NAM/GEM want to keep things dry
over our CWA, which is firmly in the warm sector at this point.
The ECMWF/12Z GFS develop a pre-frontal trough and subsequent
precipitation Monday afternoon ahead of the main cold front, which
will cross from west to east across the forecast area Monday
night and Tuesday morning. Have stuck with a middle ground between
slower models and the faster given discrepancies, with chance
pops Monday and Likely/categorical Monday night. Instability
appears sufficient Monday night for thunder mention, so kept going
slight chance of thunderstorms.
I have a non-diurnal temperature curve for Tuesday behind the
front, with morning highs in the 40s and 50s and afternoon temps
in the 30s and 40s, warmest far southeast. It looks like Tuesday
will be mostly dry, as we'll be in the wake of the cold front and
beneath a substantial dry slot. Cut pops after 15z, as consensus
lingered for too long. Lows will plummet into the 20s Tuesday
night, and highs Wednesday into Thursday look to barely reach 30.
Opted to lower temps below the consensus again, per collaboration
with neighboring offices.
As for precipitation chances Wednesday and Thursday, it looks
like we'll see some lake effect snow showers, in westerly wind
favored regions-especially north of I 80-90. Theta-e lapse rates
look to be pretty decent providing instability, and we have
ambient lift thanks to shortwaves circulating around the upper
level low. Have likely pops near the lakeshore (west wind areas),
and a chance elsewhere in the northern half.
Friday into Saturday we still have major discrepancies with respect
to the potential clipper system dropping down into the Great Lakes.
Upper level pattern in both ECMWF/GFS suggest a large upper low over
the Great lakes, but both differ in terms of strength/timing. Have
stuck with consensus pops for now-which will be in the form of all
snow given the continued cold. Highs Friday and Saturday will be
around 30. Lows will be in the 20s. Per collaboration with other
offices, lowered consensus temps for Fri/Sat.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1206 PM EST Sat Dec 2 2017
Nil wx this period as sfc ridge shifts slowly east across the OH
valley.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Monday afternoon through Wednesday morning for
LMZ043-046.
Small Craft Advisory from 11 PM Sunday to 4 PM EST Monday for
LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 2, 3:52 PM EST, 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 352 PM EST Sat Dec 2 2017 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-032100- Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 352 PM EST Sat Dec 2 2017 /252 PM CST Sat Dec 2 2017/ This hazardous weather outlook is for portions of northern Indiana... northwest Ohio and southwest Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-032100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EST Sat Dec 2 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft are expected Sunday night through Wednesday night. Gale force gusts to 35 knots are possible Monday night into Wednesday morning. There is a slight chance for thunderstorms Monday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>005-MIZ077>079-032100- La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI- 352 PM EST Sat Dec 2 2017 /252 PM CST Sat Dec 2 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Monday night. Lake effect snow is expected Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx MCD
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:13 PM EST | Gale Watch | IWX | 23 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.